MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lens was returned in liquid, in lens case/vial.Visual inspection found a torn haptic and a missing haptic piece.No similar complaint type events were reported for units within same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a micl12.6, -10.5 diopter, implantable collmer lens, tore during loading.There was no patient contact and the backup lens was used.The reported stated that the cause of event was unknow.
 
Additional Manufacturer Narrative
Corrected data: the reporter indicated that a micl 12.6, -10.5 diopter, implantable collamer lens, tore during loading.There was no patient contact and the backup lens was used.The reporter stated that the cause of the event was unknown.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7242309
Report Number2023826-2018-00165
Device Sequence Number987137
Product Code MTA
UDI-Device Identifier00841542103039
UDI-Public00841542103039
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2019
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer04/11/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR